MAUDE Adverse Event Report: BECTON DICKINSON US CATHENA 20GX1.00IN WINGED BC; INTRAVASCULAR CATHETER

BECTON DICKINSON US CATHENA 20GX1.00IN WINGED BC; INTRAVASCULAR CATHETER
Catalog Number 386883
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd us cathena 20gx1.00in winged bc - needle through catheter.It was reported by the customer that when retracting the needle it is piercing through the catheter.This should be able to be inserted and retracted without the needle causing damage to the catheter.
 
Additional Manufacturer Narrative
Our quality engineer inspected the 3 representative samples submitted for evaluation.The reported issue of needle through catheter was confirmed upon inspection of the samples.Analysis of the samples showed no damage.Samples were subjected to a retraction test and all samples passed with no abnormalities observed.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records have been reviewed, and this batch meets our manufacturing specification requirements.The root cause could not be determined as the defect was not replicated.

Brand Name
US CATHENA 20GX1.00IN WINGED BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22874171
Report Number2243072-2025-01047
Device Sequence Number10424705
Product Code FOZ
UDI-Device Identifier00382903868834
UDI-Public(01)00382903868834(17)261231(10)4005488
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K220584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number386883
Device Lot Number4005488
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by Manufacturer10/09/2025
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date10/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown